From Jacksonville, Florida, USA:
My five year old son, who has had type 1 diabetes since age two, was bitten by a stray dog and is undergoing a rabies shot series. Are there any precautions or things I should look for in relationship to his diabetes?
It is exceedingly improbable that your son will develop rabies encephalomyelitis or any reaction to the gamma globulin injections. The last reported case in a child (in the U.S) was over 30 years ago. The stress of the bite, of the treatment and of understandable family anxiety is likely though to raise blood sugars for a few days so you should monitor carefully and keep in touch with your son's doctor or the nurse educator if you think any insulin adjustments are needed.
Original posting 2 Jun 2001
Posted to Other Illnesses
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.